How can I manage

At last my appointment is getting close, been waiting since April.

I've been told that I have to stop taking all pain killers at least 48 hrs before my appointment so they can get a true blood test.

I'm on Naproxen 500mg twice a day & co-codamol 30/500 up to 4 times a day.

Just don't know if I will be able to go this long without something.

Has anyone ever heard of this practice? If you have, how did you manage the pain?

5 Replies

  • I always used to stop the anti-inflammatories 3 or 4 days before, but carried on with pain relief as was told this had no effect on the blood results. Maybe you should double check that they meant you to stop both?

    Luckily since the meds kicked in fully I rarely need either now.

  • Have you a TENS machine

  • Hold at the front of your mind that the Naproxen will reduce any indicators of inflammation in your blood. You have waited a long time for this appointment, so when you go to it & they draw your blood, it is really important for them to see how bad your inflammation really is. If you can manage to go without it for a few days you have a better chance of getting the proper diagnosis and the right treatment in the long term. As Helix says, that might get you to a place where you don't need painkillers as much.

    I'd check with whoever told you to stop all painkillers if you really can't take the co-co as it shouldn't influence your blood tests.

  • My GP strongly suggested (told me really but being Spanish she had her way with words!) that I stopped the pain relief & anti inflammatory that she'd prescribed before & I continued after she had the results of my blood tests to confirm something autotimmune was going on. Stop two days before I had my diagnostic clinic appointment was what she "suggested" so I did as I was told & yes I was very uncomfortable & the inflammation was worse but it was the right thing to do as they saw me at my very best (?) & the meds didn't influence their imaging, examinations & futher bloods. I just put up with it because at the time I knew no better!

    Good luck for the appointment & do let us know how it went won't you.

  • Check with your doctor again about this. If you are on that amount of codeine, then stopping it suddenly will certainly cause you withdrawal effects. You aren't meant to stop opiates suddenly like that.

You may also like...